Pennsylvania, 2015Flash Flood in Pennsylvania, June 23, 2015
June 23, 2015 · NWS CTP · 1 event in 1 county or zone
A Flash flood was observed in the Carlisle area of Cumberland County. Several water rescues were noted, include one on Lincoln Street.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Flash flood was observed in the Carlisle area of Cumberland County. Several water rescues were noted, include one on Lincoln Street.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 23, 3:31 PM EST, 6 minutes earlier.
Area forecast discussion, Jun 23, 3:31 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
431 PM EDT TUE JUN 23 2015
.SYNOPSIS...
THERE IS AN ENHANCED RISK FOR SCATTERED TO NUMEROUS SEVERE
THUNDERSTORMS ACROSS SOUTH CENTRAL PENNSYLVANIA THROUGH THIS
EVENING. FAIR AND DRY WEATHER IS EXPECTED TONIGHT INTO WEDNESDAY.
AN UNSETTLED AND POTENTIALLY WET PATTERN WILL PERSIST FROM LATE
WEEK INTO THE WEEKEND WITH COOLER TEMPERATURES EXPECTED.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
...2030Z UPDATE...
REMOVED NORTHERN THIRD OF WW #342...WATCH REMAINS IN EFFECT SOUTH
OF A CLEARFIELD TO CENTRE TO SNYDER TO COLUMBIA COUNTY LINE.
MESOANALYSIS AND LATEST HI RES MODEL DATA SUGGEST THE GREATEST
RISK/THREAT FOR SEVERE T-STORMS WILL BE FOCUSED OVER SOUTH-CENTRAL
PA /SOUTH OF I-80/ THIS AFTN THROUGH THIS EVENING. EXPECT COVERAGE
AND INTENSITY OF STORMS TO INCREASE THRU 22-23Z ACROSS SOUTH-
CENTRAL PA WHERE A VERY MOIST BLYR /SFC DEWPOINTS IN THE LOW 70S/
CONTINUES TO HEAT/DESTABILIZE FAIRLY AGGRESSIVELY.
WE MAY CONSIDER TALKING WITH SPC ABOUT TRIMMING BACK THE FAR NRN
COUNTIES INCLUDED IN SVR TSTM WATCH #342.
A POTENT SHORT-WAVE TROUGH WILL PROGRESS FROM THE ONTARIO-QUEBEC
BORDER TOWARD THE CANADIAN MARITIMES WITH A CORRIDOR OF WEAK
HEIGHT FALLS OVERSPREADING THE NERN U.S. LATER TODAY INTO TONIGHT.
AT THE SURFACE...THE COLD FRONT RELATED TO THE ERN CANADA TROUGH
WILL ADVANCE SEWD THROUGH CENTRAL PA BY LATE THIS EVENING. AT 18Z
THE COLD FRONT APPEARS TO BE PUSHING SEWD ACROSS THE LOWER GRT
LKS.
THE PRIMARY SEVERE WX RISK WILL BE DAMAGING WINDS GIVEN STRONG
MAINLY WLY/UNIDIRECTIONAL FLOW THROUGH A DEEP LAYER...STEEP LLVL
LAPSE RATES AND SUFFICIENT DCAPE OVER 1000 J/KG. AN ATTENDANT
RISK FOR A FEW ROTATING STORMS CAPABLE OF PRODUCING AN ISOLATED
TORNADO/LARGE HAIL WILL ALSO EXIST BUT AT A LOWER PROBABILITY.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
THE LAST SEVERAL RUNS OF THE HRRR SHOWS SEMI-ORGANIZED/ORGANIZED
TSTM CLUSTER EXITING THE SRN/SERN PORTIONS OF THE CWA BY 23Z WHICH
WOULD COINCIDE WELL WITH THE EXPIRATION OF SVR TSTM WATCH #342. A
NOTICEABLE CHANGE IN AIRMASS IS EXPECTED TONIGHT AS MUCH DRIER
AIR WITH BELOW NORMAL PWS SPREADS OVER THE AREA BEHIND THE COLD
FRONT. FCST MINS WILL RANGE FROM AROUND 50F IN THE NW TO THE LOW
60S IN THE SE.
&&
.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
PLEASANT DAY ON WED WITH PLENTY OF SUNSHINE AND HIGH TEMPS NEARLY
SPOT ON DAILY NORMALS.
DID NOT CHANGE MUCH ON WED.
THE AIR CONDITIONERS GET A BREAK WED NIGHT AS LOWS FALL BACK INTO
THE 50S IN ALL BUT THE SOUTH CENTRAL MTNS AND LOWER SUSQ.
CLOUDS INCREASE ON THU AS A MID LEVEL SHORTWAVE BRINGS POTENTIAL
FOR SCT SHOWERS/TSTMS...ESP FOR SW HALF. TEMPS REMAIN CLOSE TO
NORMAL. DID EDGE TEMPS DOWN A LITTLE...AND UP POPS SOME.
DID NOT CHANGE MUCH FOR THE EXTENDED PERIOD. DID LOWER
TEMPERATURES A LITTLE.
OVERALL...AS WESTERN RIDGE BUILDS...LOOKING AT A SLIGHT COOL
DOWN ACROSS THE EAST. THE MAIN THING IS THIS IS A WET PATTERN.
ANYWAY...AFTER A BRIEF BREAK WITH THE SHOWERS ACROSS THE NORTH
ON FRIDAY...THE WEEKEND LOOKS WET.
PERHAPS A BRIEF BREAK FROM THE WET WEATHER BY NEXT TUE.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
DID ADJUST TAFS FOR CONVECTION.
STORMS SLOW TO MOVE SOUTH OF SOUTH CENTRAL PA. HOWEVER...EXPECT
THINGS TO IMPROVE ACROSS THE SOUTH BY EARLY EVENING.
THE MAIN THING WILL BE FOG LATE TONIGHT. ALSO SOME CHANCE OF
LOW CIGS AT BFD AND JST.
WED LOOKS TO BE A NICE DAY WITH VFR CONDITIONS BY 12Z.
MORE SHOWERS AND STORMS BY THU AFT.
OUTLOOK...
THU-SUN...REDUCTIONS IN SCT SHRA/TSRA.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...STEINBUGL
NEAR TERM...DEVOIR/STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...MARTIN
AVIATION...MARTIN
Hazardous weather outlook, Jun 23, 3:29 PM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
429 PM EDT TUE JUN 23 2015
PAZ024>028-033>036-056>059-063>066-242030-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
429 PM EDT TUE JUN 23 2015
...SEVERE THUNDERSTORM WATCH 342 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-242030-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
429 PM EDT TUE JUN 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 2:37 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
337 PM EDT TUE JUN 23 2015
PAZ057-059-232000-
DAUPHIN PA-LEBANON PA-
337 PM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN...AND LEBANON COUNTIES
UNTIL 400 PM EDT...
AT 337 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
DEHART DAM...MOVING EAST AT 20 MPH.
50 MPH WIND GUSTS AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ELIZABETHVILLE AROUND 340 PM EDT.
DEHART DAM AROUND 350 PM EDT.
FORT INDIANTOWN GAP...PENN NATIONAL RACE COURSE AND HARPER TAVERN
AROUND 400 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ENDERS...ONO AND
HALIFAX.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 78 NEAR MILE MARKER 0.
INTERSTATE 81 BETWEEN MILE MARKERS 84 AND 88...AND FROM MILE MARKERS
92 TO 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4039 7692 4053 7693 4058 7658 4055 7652
4040 7652
TIME...MOT...LOC 1937Z 266DEG 18KT 4045 7683
TYBURSKISpecial weather statement, Jun 23, 3:06 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
406 PM EDT TUE JUN 23 2015
PAZ034-035-232030-
BEDFORD PA-FULTON PA-
406 PM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...AND FULTON COUNTIES
UNTIL 430 PM EDT...
AT 406 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BARNES GAP...MOVING EAST AT 30 MPH.
50 MPH WIND GUSTS AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LOCUST GROVE AROUND 410 PM EDT.
WARFORDSBURG AROUND 420 PM EDT.
NEEDMORE AROUND 425 PM EDT.
BIG COVE TANNERY AROUND 430 PM EDT.
THIS INCLUDES INTERSTATE 70 FROM MILE MARKERS 156 TO 170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3973 7842 3989 7838 3988 7797 3981 7801
3972 7810
TIME...MOT...LOC 2006Z 278DEG 25KT 3980 7831
TYBURSKILocal storm report, Jun 23, 3:16 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
416 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL SHIREMANSTOWN 40.22N 76.96W
06/23/2015 M1.00 INCH CUMBERLAND PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1500194
MACHLocal storm report, Jun 23, 3:18 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
418 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG LUTHERSBURG 41.05N 78.72W
06/23/2015 CLEARFIELD PA 911 CALL CENTER
TREES AND WIRES DOWN.
0842 AM TSTM WND DMG CURWENSVILLE 40.97N 78.52W
06/23/2015 CLEARFIELD PA 911 CALL CENTER
TREES AND WIRES DOWN.
0915 AM TSTM WND DMG ZION 40.92N 77.67W
06/23/2015 CENTRE PA UTILITY COMPANY
WIRES DOWN AND POWER OUTAGES IN ZION.
1128 AM TSTM WND DMG MAHAFFEY 40.88N 78.73W
06/23/2015 CLEARFIELD PA 911 CALL CENTER
TREES AND WIRES DOWN.
1216 PM TSTM WND DMG STATE COLLEGE 40.79N 77.86W
06/23/2015 CENTRE PA 911 CALL CENTER
TREES DOWN ON ROCK ROAD
1229 PM TSTM WND DMG 2 E BOALSBURG 40.77N 77.75W
06/23/2015 CENTRE PA PUBLIC
TREE DOWN ALONG LINDEN HALL ROAD
0105 PM TSTM WND DMG NORTHUMBERLAND 40.90N 76.79W
06/23/2015 NORTHUMBERLAND PA 911 CALL CENTER
TREES AND WIRES DOWN IN THE CITY OF NORTHUMBERLAND.
0405 PM HAIL SHIREMANSTOWN 40.22N 76.96W
06/23/2015 M1.00 INCH CUMBERLAND PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1500186 CTP1500187 CTP1500191 CTP1500192 CTP1500189
CTP1500190 CTP1500193 CTP1500194
MACHLocal storm report, Jun 23, 3:33 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
433 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG LUTHERSBURG 41.05N 78.72W
06/23/2015 CLEARFIELD PA 911 CALL CENTER
TREES AND WIRES DOWN.
0842 AM TSTM WND DMG CURWENSVILLE 40.97N 78.52W
06/23/2015 CLEARFIELD PA 911 CALL CENTER
TREES AND WIRES DOWN.
0915 AM TSTM WND DMG ZION 40.92N 77.67W
06/23/2015 CENTRE PA UTILITY COMPANY
WIRES DOWN AND POWER OUTAGES IN ZION.
1128 AM TSTM WND DMG MAHAFFEY 40.88N 78.73W
06/23/2015 CLEARFIELD PA 911 CALL CENTER
TREES AND WIRES DOWN.
1216 PM TSTM WND DMG STATE COLLEGE 40.79N 77.86W
06/23/2015 CENTRE PA 911 CALL CENTER
TREES DOWN ON ROCK ROAD
1229 PM TSTM WND DMG 2 E BOALSBURG 40.77N 77.75W
06/23/2015 CENTRE PA PUBLIC
TREE DOWN ALONG LINDEN HALL ROAD
0105 PM TSTM WND DMG NORTHUMBERLAND 40.90N 76.79W
06/23/2015 NORTHUMBERLAND PA 911 CALL CENTER
TREES AND WIRES DOWN IN THE CITY OF NORTHUMBERLAND.
0405 PM HAIL SHIREMANSTOWN 40.22N 76.96W
06/23/2015 M1.00 INCH CUMBERLAND PA TRAINED SPOTTER
0415 PM HAIL GOLDSBORO 40.15N 76.75W
06/23/2015 M0.88 INCH YORK PA PUBLIC
HAIL REPORTED AT ETTERS
&&
EVENT NUMBER CTP1500186 CTP1500187 CTP1500191 CTP1500192 CTP1500189
CTP1500190 CTP1500193 CTP1500194 CTP1500195
MACHSpecial weather statement, Jun 23, 3:37 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 PM EDT TUE JUN 23 2015
PAZ036-232100-
FRANKLIN PA-
437 PM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY UNTIL 500 PM
EDT...
AT 436 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CLAYLICK...MOVING EAST AT 35 MPH.
50 MPH WIND GUSTS AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CLAYLICK AROUND 450 PM EDT.
GREENCASTLE AROUND 500 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE STATE LINE...WHITETAIL
SKI AREA AND WARRENTON.
THIS INCLUDES INTERSTATE 81 FROM MILE MARKERS 0 TO 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3972 7810 3979 7804 3979 7755 3972 7757
TIME...MOT...LOC 2036Z 277DEG 29KT 3975 7802
TYBURSKI
Flash Flood, Cumberland
- When
- June 23, 3:37 PM EST to 6:18 PM EST
- Where
- Cumberland County, 2.4 mi NE of Plainfield to 1.21 mi W of Bonny Brook
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 40.221, -77.243
Media reports of more then 1 foot of water flowed onto the parking lot of businesses at the intersection of Clay, North Bedford and North Hanover Streets in Carlisle. Two vehicles were stranded in the high waters, and one person was rescued by boat.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Alabama, June 23, 20152 deaths · $5,000 · 1.75 in hail · 4 events
- Flash Flooding and Flooding in Iowa, June 23 to 25, 2015$4.7 million · 3.5 in hail · 156 events
- Hail and Damaging Winds in Maryland, June 23, 20151 death · $80,000 · 4 in hail · 71 events
- Hail and Damaging Winds in Pennsylvania, June 23, 20151 death · 4 injured · $77,000 · 1 in hail · 34 events
- Damaging Winds and Lightning Strike in New Jersey, June 23, 20156 injured · $32 million · 74 kt wind · 49 events
- Heat in New Jersey, June 23, 201530 injured · 7 events
- Damaging Winds and Lightning Strike in Pennsylvania, June 23, 20155 injured · $5.1 million · 74 kt wind · 36 events
- Flood in Texas, June 23, 20151 death · 1 event
- Flash Flooding and Damaging Winds in Ohio, June 23, 2015$6.5 million · 67 kt wind · 7 events
- Flash Flooding and Flood in Pennsylvania, June 23, 2015$228,000 · 50 kt wind · 41 events
- Hail and Heavy Rain in Nebraska, June 23, 2015$990,000 · 2 in hail · 10 events
- Damaging Winds in New York, June 23, 2015$315,000 · 50 kt wind · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580316.